# SDR 96ZZZX2066

- Difficulty date: March 8, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N78S
- Make and model: Cessna 340CESSNA
- Aircraft serial: 3400151
- Engine: Cont TSIO520J
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 633620
- Condition: Failed
- Location: Nr 3 Main Brg
- Part time: 6,209 hours
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF WHILE IN LEVEL FLIGHT, THE PILOT EXPERIENCED A SUDDEN ENGINE SEIZURE ON THE RT ENGINE.  AN UNEVENTFUL LANDING WAS MADE.  THE CRANK WAS FOUND BROKEN AT THE NR 3 MAIN BEARING SADDLE BETWEEN THE NR 4 AND NR 5 ROD THROW.  THERE WAS CATASTROPHIC DAMAGE INSIDE AND OUTSIDE THE ENGINE TO CASES, CYLINDERS, AND COMPONENTS.  THE NR 5 ROD WAS TORN LOOSE FROM ITS THROW.  LOGS SHOWED THE CRANK TO BE OF AIRMELT TYPE AND HAD BEEN GROUND .010 INCH UNDER AT LAST OVERHAUL 1,140 HRS AGO.  CAUSE OF CRACK COULD NOT BE DETERMINED.  ENGINE WAS A R.A.M. CONVERSION.
